Volume 22, issue 5 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22
Issue 5, 2511–3144
Issue 4, 1893–2510
Issue 3, 1267–1891
Issue 2, 645–1266
Issue 1, 1–644

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
On the unstable intersection conjecture

Michael Levin

Geometry & Topology 22 (2018) 2511–2532
Abstract

Compacta X and Y are said to admit a stable intersection in n if there are maps f : X n and g: Y n such that for every sufficiently close continuous approximations f: X n and g: Y n of f and g, we have f(X) g(Y ). The unstable intersection conjecture asserts that X and Y do not admit a stable intersection in n if and only if dimX × Y n 1. This conjecture was intensively studied and confirmed in many cases. we prove the unstable intersection conjecture in all the remaining cases except the case dimX = dimY = 3, dimX × Y = 4 and n = 5, which still remains open.

Keywords
cohomological dimension, extension theory
Mathematical Subject Classification 2010
Primary: 55M10
Secondary: 54F45, 55N45
References
Publication
Received: 19 November 2015
Revised: 19 October 2017
Accepted: 1 November 2017
Published: 1 June 2018
Proposed: Steve Ferry
Seconded: Peter Teichner, David Gabai
Authors
Michael Levin
Department of Mathematics
Ben Gurion University of the Negev
Be’er Sheva
Israel